Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 20, NWS Shreveport, LA

June 28, 2004Angelina County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 28, 2004, 4:57 PM CDT for Angelina County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2004, 4:57 PM CDT (21:57 UTC)
Expired
Jun 28, 2004, 8:00 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Angelina County, TX

The radar

The Shreveport radar (KSHV), 154 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2542 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 282158
FFWSHV
TXC005-290100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
457 PM CDT MON JUN 28 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS

* UNTIL 800 PM CDT

* AT 453 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED HEAVY RAIN FROM A THUNDERSTORM NEAR LUFKIN...MOVING EAST
  AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HUNTINGTON...HUDSON AND DIBOLL.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS
UNTIL 800 PM CDT.

LAT...LON 3114 9476 3119 9483 3133 9489 3142 9496
      3150 9486 3145 9475 3142 9456 3113 9422
      3105 9443

$$
1 follow-up statement
000 
WGUS74 KSHV 290030
FFSSHV
TXC005-290100-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
730 PM CDT MON JUN 28 2004

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ANGELINA COUNTY
IN EAST TEXAS UNTIL 8 PM CDT...

AT 715 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE RAIN CONTINUING TO FALL OVER MUCH OF DEEP EAST TEXAS.
OVER MOST OF ANGELINA COUNTY...RAINFALL RATES HAVE TAPERED OFF
TO LESS THAN ONE INCH AN HOUR. HOWEVER...UP TO 7 PM...THE RAIN
WAS FALLING AT A RATE OF 2 TO 3 INCHES PER HOUR. THIS PRODUCED
FLASH FLOODING IN THE EXTREME SOUTHWEST PORTION OF ANGELINA COUNTY.

SOME REPORTS FROM LAW ENFORCEMENT INCLUDED SEVERAL HOMES FLOODED
SOUTH OF THE CITY OF LUFKIN. HIGHWAY 59 WAS CLOSED BETWEEN THE
SOUTHERN CITY LIMITS OF LUFKIN AND DIBOLL TEXAS. WATER WAS
ALSO REPORTED OVER SEVERAL OTHER COUNTY ROADS IN SOUTHERN
ANGELINA COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

CHILDREN SHOULD NOT PLAY IN OR NEAR DRAINAGE DITCHES.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:25 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 28, 2:25 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CDT MON JUN 28 2004

.DISCUSSION...

TWO AREAS OF CONCERN OVERNIGHT...THE FIRST BEING STRONG SEABREEZE
ACTIVITY MOVING UP FROM THE SOUTH. LAPS ANALYSIS SHOWING PLENTY OF
INSTABILITY SO STRONGER STORMS WILL LIKELY PRODUCE LOW AREA FLOODING
AND POSSIBLE WET MICROBURSTS AS THEY DECAY ACROSS SOUTHERN PORTIONS OF
NORTHEAST TEXAS AND NORTHERN LOUISIANA. THIS ACTIVITY SHOULD WEAKEN
WITH THE SETTING OF THE SUN.

THE SECOND TROUBLE AREA IS ALONG AND NORTH OF THE I-20 CORRIDOR.
WEAK FRONTAL BOUNDARY IS DRAPED ACROSS THIS REGION FROM NEAR TXK
ONTO THE DFW AREA. EXPECT STORMS TO CONTINUE FIRING ALONG THIS
BOUNDARY THIS EVENING WITH MAY BE A LULL TOWARDS MIDNIGHT. THEN THIS
AREA COULD GET ACTIVE AGAIN AFTER MIDNIGHT AS WEAK LOW LEVEL JET
GETS GOING. AS WAS THE CASE THIS MORNING...LOW LEVEL FLOW SHOULD BE
NEARLY PARALLEL TO THE EAST TO WEST ORIENTED BOUNDARY...THUS TRAINING
OF CELLS WILL AGAIN BE POSSIBLE. HAVE TAILORED POPS A LITTLE HIGHER
IN THE CHANCE CATEGORY ALONG THE FRONTAL BOUNDARY ACROSS NORTHERN
SECTIONS WITH LOWER END CHANCE POPS ELSEWHERE TONIGHT.

FOR THE REMAINDER OF THE WEEK...SAME SONG...DIFFERENT VERSE. UPPER
LEVEL DISTURBANCES WILL CONTINUE TO COME SLOWLY THIS WAY FROM TEXAS
AND INTERACT WITH OUR TROPICAL LIKE AIRMASS TO PRODUCE SCATTERED
THUNDERSTORMS. HAVE TRIED TO REFLECT THIS IN THE ZONES WITH HIGHER
DAYTIME POPS AND LOWER NIGHTTIME POPS. BY THU...TROUGH BREAKS DOWN
ACROSS THE WEST AS RIDGE BEGINS TO BUILD ACROSS THE SOUTHERN GREAT
BASIN. MODELS CONSISTENT ON NW FLOW TYPE PATTERN SHAPING UP FOR THE
REGION LATE WEEK INTO THE HOLIDAY WEEKEND. GFS WANTS TO BRING SEVERAL
RIPPLES TOWARDS THE REGION IN THIS FLOW NOT TO MENTION YET ANOTHER
FRONTAL BOUNDARY ON SATURDAY...THUS KEPT SCATTERED CONVECTION IN THE
FCST THROUGH THE WEEKEND AND INTO DAY 7.

PRELIMS TO FOLLOW...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  86  72  86 /  30  50  30  50
MLU  71  86  71  86 /  30  50  30  50
TXK  70  83  70  84 /  40  50  30  50
TYR  70  84  71  84 /  30  50  30  50
LFK  72  87  71  87 /  30  50  30  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jun 28, 12:00 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 28 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUN 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS SOUTHWEST ARKANSAS
AND NORTHEAST TEXAS THROUGH TONIGHT. IN ADDITION...AN UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS NORTHEAST TEXAS THIS AFTERNOON AND
INTO SOUTHWEST ARKANSAS TONIGHT. THESE FEATURES COMBINED WITH A VERY
MOIST AND SLIGHTLY UNSTABLE ATMOSPHERE WILL GIVE THE AREA A CHANCE
OF SHOWERS AND THUNDERSTORMS. WITH ALREADY SATURATED SOILS...ANY
ADDITIONAL RAINFALL COULD CAUSE FLASH FLOODING...ESPECIALLY IN LOW
LYING AND POOR DRAINAGE AREAS. AN ISOLATED SEVERE STORM CAN NOT BE
RULED OUT DURING THE AFTERNOON AND EARLY EVENING HOURS. HOWEVER NO
ORGANIZED SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE FRONT WILL REMAIN ACROSS THE NORTHERN SECTIONS OF THE REGION
TUESDAY AND THEN MOVE NORTH ON WEDNESDAY. SEVERAL UPPER LEVEL
DISTURBANCES WILL MOVE ACROSS THE REGION THIS WEEK. THIS WILL
CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS INTO THE HOLIDAY
WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.